MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD COR¿ PX INSTRUMENT; NUCLEIC ACID SAMPLE PREPARATION INSTRUMENT IVD

BECTON DICKINSON & CO. (SPARKS) BD COR¿ PX INSTRUMENT; NUCLEIC ACID SAMPLE PREPARATION INSTRUMENT IVD
Catalog Number 443988
Medical Device Problem Code Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after testing on the bd cor px instrument, a software error occurred with the over-labeling function in the workflow.While this issue was being investigated by bd, it was found that this software issue may have led to false negative results due to an error with the identification software function in the instrument.No patient impact or adverse event was reported by the customer.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.E4.Bd also notified the fda on 23 june 2025.Recall number z-2162-2025.Manufacturer narrative: it was reported by the customer that p39024 post puncture stability exceeded, aborted (inc) sample on bd cor (443988/crp0088).This issue has been investigated under a system change request.The r&d team investigated the issue for any samples that might have been impacted.Communication was provided with the potentially impacted samples and follow-up communication occurred to resolve any remaining repeat testing and anomalies.A capa was opened documenting the root cause to be a software issue that mis-identified converted sample tube history causing the workflow to assume that a newly converted sample had already been pre-warmed.This is a confirmed complaint of a bd product.Complaints for software were under statistical control for the month of may 2025.No trends indicated.Device history record review is not required for standalone software.Complaints received for this device and reported condition will continue to be tracked and trended.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.

Brand Name
BD COR¿ PX INSTRUMENT
Common Device Name
NUCLEIC ACID SAMPLE PREPARATION INSTRUMENT IVD
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23289890
Report Number1119779-2025-05123
Device Sequence Number17510381
Product Code MAQ
UDI-Device Identifier00382904439880
UDI-Public(01)00382904439880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2162-2025
Patient Sequence Number1
Patient SexUnknown